Doctor insights on:
Hormone Induced Acne
Testosterone and dhe: Acne can be seen in men of all ages due to hormonal fluctuations. Improving the acne is good skin care, improving your diet (eat low glycemic, more fruits and veggies rather than refined foods, decreasing dairy) and the use of peels or lasers depending on how severe it is. You have Accutane as an option but only for severe acne. ...Read moreSee 2 more doctor answers
Acne is one of the most common skin conditions. It affects about 80% of adolescents. Acne starts as a blockage of the sebaceous glands followed by inflammation. It occurs in areas where there are lots of sebaceous glands, such as the face back and chest. The hallmarks of the condition are blackheads, whiteheads (closed comedones), papules, pustules, cysts, nodules, and sometimes scarring. There are numerous treatments available, both topical and systemic. The most commonly used are benzoyl peroxide, retinoids, and antibiotics ...Read more
Maybe: It's moot. If you're a woman and your periods are irregular, or if you are either gender and have strong evidence of Cushingism, I'll give you a definite maybe that you have a hormonal disturbance. Most adults with acne have no demonstrable hormonal troubles -- I was able to stop taking Rx at age 50 -- and you'd do best to manage it just as a teen would. Benzoyl peroxide and maybe prescription Rx. ...Read more
No way to tell: If you're a female, acne in adult life or severe acne as a teen may tell of a hormonal problem especially if your periods aren't quite right. Most men are maxed-out on testosterone between the ages of 13 and old age, and there's no explaining why one guy gets acne and the next guy doesn't. I was able to stop taking meds for acne at age 50. You can stay clear using meds as well. Best wishes. ...Read more
Limited use: In a woman, significant acne may warn of an underlying disturbance in hormones; it prompts the workup in hope of perhaps identifying an underlying cause of this and other health issues. Treat the acne as you would ordinarily, with a topical such as benzoyl peroxide and perhaps a supplemental Rx like an antibiotic. ...Read more
Hi! does changing birthcontrols cause acne until your body adjusts to the new hormones? And how long until it adjusts?
Sometimes: Depending on what birth control you which to/from you may or may not experience side effects such as acne; the mix of hormones in "the pill" can vary greatly. Wait 30-90 days between the switch to really determine if the new birth control is going to work with your body chemistry. ...Read more
Ive been getting acne like cray, my diet is clean, had hormone test it was norm, what else could be causing such problem?
Genetics and hormone: What is your menstrual and pregnancy history? Family history? Meds? Supplements? Birth control? Some birth control hormones cause acne in genetically predisposed women. Adult women with acne usually respond best to oral SPIRONOLACTONE which counters androgenic [male-type] hormones. Most of these women have normal blood tests. They respond this way to hormones which cause no acne in other women. ...Read more
I already had acne due to my hormones but now it's worst than ever ... What can I use to help my face look less horrible? Please help
A hormone (from greek ὁρμή, "impetus") is a chemical released by a cell or a gland in one part of the body that sends out messages that affect cells in other parts of the organism. Only a little amount of hormone is required to alter cell metabolism. In essence, it is a chemical messenger that transports a signal from ...Read more